Portugaliae Mathematica   EMIS ELibM Electronic Journals PORTUGALIAE
Vol. 62, No. 2, pp. 193-216 (2005)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



Inversion of matrix convolution type operators with symmetry

L.P. Castro and F.-O. Speck

Departamento de Matemática, Universidade de Aveiro,
Campus Universitário, 3810-193 Aveiro -- PORTUGAL
E-mail: lcastro@mat.ua.pt
Departamento de Matemática, Instituto Superior Técnico, U.T.L.,
Avenida Rovisco Pais, 1049-001 Lisboa -- PORTUGAL
E-mail: fspeck@math.ist.utl.pt

Abstract: We consider matrix convolution type operators that carry a certain symmetry due to the presence of even or odd extensions. The study is motivated by mathematical physics applications where this kind of operators appears. In connection with this interest, a class of Hölder continuous Fourier symbols is taken into consideration. The main result consists of sufficient conditions for the invertibility of such operators including a presentation of the corresponding inverse operator in terms of an asymmetric factorization of the symbol matrix. Moreover the asymptotic behavior of the factors is analyzed.

Keywords: convolution type operator; Wiener--Hopf--Hankel operator; factorization; invertibility; Hölder continuity.

Classification (MSC2000): 47B35, 47A68.

Full text of the article:

Electronic version published on: 7 Mar 2008.

© 2005 Sociedade Portuguesa de Matemática
© 2005–2008 ELibM and FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition